Just when you think you are getting better!!!!!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

natchie
New Member


Date Joined Sep 2005
Total Posts : 13
   Posted 10/11/2005 8:50 PM (GMT -7)   
sad

So, the story goes somethng like this...

I have been suffering for just over 2 months now with Basilar artery migraines that have left me in unresponsive states and so much more.
I went to the NYC headache clininc...where i was diagnosed..and have been taking all of my medications...
Verapimil 360 mg
COQ10
Migrielief
and Ativan for is I feel a seizure coming on
and Naproxen for the actual migrain pain.
I have been on this medication for a month now and had started to notice some positive changes....I hadn't had a seizure in 10 days!!!!!! which is amazing considering how often i was getting them before. I have been taking yoga classes, eating all non trigger foods...etc

Last night however it all started again.
we were out at dinner...and i could feel those vacant stares coming on..the ones i cannot control...i kind of zone out...We got home..i began to shiver...it was not cold. next thing i knew i was soooooo tired i thought I may die from it..I was staggering round like a confused drunk......being so tired..and then poof....down I go. I was out for an hour. When i came around i then vomited...oh..and then the lovely headache....These headaches though are different to how i used to get them....Now it feels like someone is pouring acid into the top of my head.

I am seeing my migraine doctor tomorrow for my monthly checkup....Wow..A lot of questions are going to be asked!!!!!
Does anyone else suffer like this??????????


Natchie :(

Nicky (coquitlam55)
Veteran Member


Date Joined Jul 2005
Total Posts : 505
   Posted 10/15/2005 4:34 AM (GMT -7)   

Hello natchie,

How did the doctor's visit go? I see from the post date that you've probably been by now.

I did a bit of research on the medications your taking, and have listed the side effects of each below. One of the things I find when I'm on a number of medications is that the side effects can be worse than the headaches. As you mentioned that the headaches feel different now, it could be that something you're taking is triggering them or you're suffering a different type as a result. Also, does your doctor know you are taking the supplements? It's always a good idea to let him / her know so they can advise you if there are any drug interactions because that could be another source of your new headaches.

On a final note, how much and how often are you taking naproxen? Though it will work for pain relief and generally doesn't cause rebound headaches, if you take anything enough (i.e. everyday) I believe it will eventually cause rebound headaches.

Good luck and let us know how it goes.

Verapamil

  • constipation
  • dizziness or lightheadedness
  • headache
  • upset stomach
  • heartburn
  • excessive tiredness
  • flushing (feeling of warmth)
  • slow heartbeat
  • vivid, unusual dreams
  • COQ10

    "In most instances coenzyme Q10 administration has been very well tolerated in doses up to 600mg per day, with an excellent side-effect profile. The most common side-effects pertain to the gastrointestinal system and include nausea, diarrhea, appetite suppression, heartburn and epigastric discomfort. In large studies the incidence of gastrointestinal side-effects is less than 1%."1

    Migrelief

    Mild gastrointestinal upset and loose stools may occur in some persons using magnesium. This

    Ativan

  • drowsiness
  • dizziness
  • tiredness
  • weakness
  • dry mouth
  • diarrhea
  • upset stomach
  • changes in appetite
  • Naproxen

    The most common side effects from naproxen are rash, ringing in the ears, headaches, dizziness, drowsiness, abdominal pain, nausea, diarrhea, constipation, heartburn, fluid retention and shortness of breath. Naproxen also may cause stomach and intestinal bleeding and ulcers. Sometimes, stomach ulceration and intestinal bleeding can occur without any abdominal pain. Black tarry stools, weakness, and dizziness upon standing may be the only signs of the bleeding. People who are allergic to other NSAIDs should not use naproxen.


    Nicky
     
    The secret of health for both mind and body is not to mourn for the past, not to worry about the future, or not to anticipate troubles, but to live in the present moment wisely and earnestly.   Buddha


    natchie
    New Member


    Date Joined Sep 2005
    Total Posts : 13
       Posted 10/15/2005 9:01 AM (GMT -7)   
    Hi Nicky,

    The neuro put me on all of those medications including the supplements...She also explained all of those side effects that you listed. I have been to see her again and was actually quite disappointed with the visit. Since seeing her over a month ago Nothng much has changed...Well, I have been having a few more good days...but not enough to make a difference to my life.

    I am still suffering from these odd unresponsive states. They seem to have no trigger...they just come on at any old time.
    These are the symptoms I have before a state comes on:
    1.Extreme Hunger
    2.Shaky hands
    3.Burning eyes
    4.I begin to stare into space
    5.I get very cold or very hot
    6.I become extremely TIRED
    7.When I am coming out of the state I get very itchy on certain parts of my face.

    During the state a severe headache will come on also and can last from anywhere from 20 minutes to hours or days. Other times hallucinations are also involved as well as nausea...and I walk like a drunk.

    Anyway, after telling the doctor all of this....she decides to raise my verapimil from 360 to 420 and said that most BAM patients are on this amount.

    She isn't really 100% sure about the states that i go into..said they are quite rare with BAM but can happen.....

    I am going to a sleep clinic next week to be monitered overnight...They need to make sure they aren't missing anything.

    I really am sick and tired of this..I live in NYC and it is pretty hard to trust how I am feeling and go out into the city..ride the subway etc....

    So...Hopefully the sleep clinic will have a few more answers...????

    Thanks for replying to my post.

    Nadia

    scool

    Nicky (coquitlam55)
    Veteran Member


    Date Joined Jul 2005
    Total Posts : 505
       Posted 10/15/2005 10:04 PM (GMT -7)   

    Hi Nadia,

    I'm sorry to hear that things aren't getting better for you. It's really tough when the doctor's don't know. I posted all of the side effects because I have found that doing my research and educating myself gives me some of the power back.

    It's strange that your headaches have changed. That always makes me think that its a side effect of medication. It also surprises me that a doctor would put you on all of those medications at once. My neurologist has a strict rule about changing one thing at a time.

    I don't know much about Basilar Artery Migraines so I did some research. You may know this already - sorry if I'm providing more information that you know :-) . I found this defintion on the National Headache Foundation website.
     
    BASILAR MIGRAINE

    When migraine affects the circulation in back of the brain or neck, it can cause Basilar Migraine or Bickerstaff's Syndrome.  It occurs most frequently in young women. 

     

    Dizziness, double vision, loss of balance, confusion, slurred speech, fainting and disorientation can occur.  During the acute headache, some lose consciousness.  Often these patients are mistakenly thought to be intoxicated, under the influence of drugs, or suffering from other conditions.

     

    I tried to find treatment recommendations and there isn't a lot of research out there on Basilar Migraines specifically except that they're complicated and preventative medications are recommended.  From the reading I did do it sounds like your symptoms are in line with those of your diagnosis - though I'm not a medical professional, just lots of experience.

     

    If you search the internet there are a few websites dedicated to these headaches. You might find something specific on one of these that will help you.

     

    I wish I had some more advice or information that could help. Keep perservering. You'll figure it out.

     

    Good luck.


    Nicky
     
    The secret of health for both mind and body is not to mourn for the past, not to worry about the future, or not to anticipate troubles, but to live in the present moment wisely and earnestly.   Buddha

    New Topic Post Reply Printable Version
    Forum Information
    Currently it is Friday, December 15, 2017 7:13 AM (GMT -7)
    There are a total of 2,905,687 posts in 318,882 threads.
    View Active Threads


    Who's Online
    This forum has 158238 registered members. Please welcome our newest member, confused132.
    246 Guest(s), 7 Registered Member(s) are currently online.  Details
    LymeSick 🌟, Worriedsicked, countess18, Hoagie, Wotan, Herophilus, iPoop